Incident-to Billing Case Scenario
A 51-year-old female patient returns for a follow-up visit with a physician assistant (PA) for unilateral primary osteoarthritis of her right knee. She had an intraarticular corticosteroid injection of her right knee six weeks prior to her visit. She reports significant improvement in her knee pain and stiffness, and states the stiffness has been reduced to five to 10 minutes after long car rides and that she has morning stiffness only one or two times a week. She reports she has had some queasiness since she started taking etodolac, which was prescribed to relieve pain. The PA stops the visit to include the physician in addressing the new issue. The physician documents the PA’s decision to change the medication to tramadol 50 mg every six hours as needed.
You Might Also Like
Explore This IssueMay 2015
Also By This Author
The patient has “normal” vital signs, height 5’10”, weight 190 lbs., with a body mass index of 28.5 and temperature of 97ºF. Her lungs are clear. The heart exhibits regular rate and rhythm (RRR) with no murmurs, frictions or rubs. She has no masses or tenderness in her abdomen. Her right knee has crepitus and mild tenderness on extreme flexion, but no warmth or effusion. Her left knee is unremarkable, with full range of motion and no tenderness.
- Unilateral primary osteoarthritis, right knee
- Mucositis due to medication
The patient was given a prescription for tramadol 50 mg. She was counseled on the benefits of daily exercise and weight loss in the management of her osteoarthritis. She was given suggestions on how to incorporate daily physical activity into her schedule, along with recommendations to reduce fat and calorie intake. She was requested to return in three months for a follow-up appointment, or sooner if any problems arose.